Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 18, 2000, 3:09 PM CST for Montgomery County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2000, 3:09 PM CST (21:09 UTC)
- Expired
- Mar 18, 2000, 3:45 PM CST
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Montgomery County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:40 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 18, 10:40 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1040 AM CST SAT MAR 18 2000 LOOKS LIKE MOST OF FORECAST AREA WILL BE IN BETWEEN UPPER LOWS REST OF TODAY. WILL TAKE OUT MENTION OF RxAIN MOST AREAS...EXCEPT WILL LEAVE SCATTERED POPS LATE WEST AS NEXT LOW APPROACHES. TEMPS WILL JUMP INTO THE 65-70 DEGREE RANGE SUNNIER PORTIONS OF SOUTHEAST AR. (45) .LIT...NONE.
In the hours before
Special weather statement, Mar 18, 12:55 PM CST, 2 hours 14 minutes before
ARZ030-037-038-040>042-052>054-062-066-067-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1255 PM CST SAT MAR 18 2000 ...SLIGHT RISK OF SEVERE WEATHER IN WEST CENTRAL AND SOUTHWEST ARKANSAS TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL AND SOUTHWEST ARKANSAS...MAINLY TONIGHT. A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL APPROACH ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL MOVE OVER WARMER AIR AT THE SURFACE. THIS WILL DESTABILIZE THE ATMOSPHERE ALLOWING WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE STATE. THE COLD AIR ASSOCIATED WITH THE WEATHER SYSTEM INCREASES THE LIKELIHOOD THAT HAIL WILL DEVELOP WITH THE THUNDERSTORMS. SINCE WEST CENTRAL AND SOUTHWEST ARKANSAS WILL BE CLOSER TO THE WEATHER SYSTEM OVERNIGHT...SEVERE THUNDERSTORMS RESULTING FROM LARGE HAIL ARE MORE LIKELY IN THIS AREA. ALSO...ANY STORMS THAT DEVELOP WILL MOVE RATHER QUICKLY....WHICH USUALLY INCREASES THE CHANCES OF DAMAGING WIND GUSTS. THE SEVERE WEATHER THREAT WILL SHIFT FROM SOUTHWEST INTO CENTRAL AND EASTERN ARKANSAS ON SUNDAY AS THE SYSTEM ALOFT MOVES TOWARD THE MISSISSIPPI RIVER. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. EVEN SO... PEOPLE IN SOUTHWEST ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER TONIGHT. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED TONIGHT SHOULD SEVERE WEATHER MATERIALIZE. 50
Special weather statement, Mar 18, 2:21 PM CST, 48 minutes before
ARZ007-014-016-021>025-030>034-037>047-052>057-062>069-191000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 221 PM CST SAT MAR 18 2000 ...SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF ARKANSAS THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL BUT THE NORTHERN 1/4 OF ARKANSAS. A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE OVER ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL MOVE OVER WARMER AIR AT THE SURFACE. THIS WILL DESTABILIZE THE ATMOSPHERE ALLOWING WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE STATE. THE COLD AIR ASSOCIATED WITH THE WEATHER SYSTEM INCREASES THE LIKELIHOOD THAT HAIL WILL DEVELOP WITH THE THUNDERSTORMS. SINCE WEST CENTRAL AND SOUTHWEST ARKANSAS WILL BE CLOSER TO THE WEATHER SYSTEM OVERNIGHT...SEVERE THUNDERSTORMS RESULTING FROM LARGE HAIL ARE MORE LIKELY IN THIS AREA. ALSO...ANY STORMS THAT DEVELOP WILL MOVE RATHER QUICKLY....WHICH USUALLY INCREASES THE CHANCES OF DAMAGING WIND GUSTS. IN EXTREME SOUTH ARKANSAS THE STORMS WILL BE STRONGER. IN THIS AREA THE POSSIBILITY OF TORNADOES CANNOT BE RULED OUT. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED TONIGHT SHOULD SEVERE WEATHER MATERIALIZE. 50
Special weather statement, Mar 18, 2:40 PM CST, 29 minutes before
ARZ040>042-052>056-062-063-066>068-182300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CST SAT MAR 18 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR MUCH OF SOUTHERN ARKANSAS... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A GOOD PORTION OF SOUTH ARKANSAS...EFFECTIVE UNTIL 8 PM THIS EVENING. THE WATCH GENERALLY COVERS THOSE AREAS SOUTH OF A LINE THAT EXTENDS FROM MENA TO HOT SPRINGS TO PINE BLUFF. A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE OVER ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL MOVE OVER WARMER AIR AT THE SURFACE. THIS HAS DESTABILIZED THE ATMOSPHERE...ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTHERN ARKANSAS. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. PERSONS IN SOUTH ARKANSAS SHOULD KEEP ABREAST OF THE WEATHER SITUATION THIS AFT|ERNOON AND EVENING. BE PREPARED TO TAKE COVER IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION...CABLE TV OR LOCAL RADIO STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 45
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:56 PM CST | Severe Thunderstorm Warning | LZK | Pike | 34 min |
| Mar 18, 3:36 PM CST | Severe Thunderstorm Warning | LZK | Garland | 44 min |
| Mar 18, 4:50 PM CST | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| Mar 18, 5:42 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.